Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 1:26 PM EDT for Davidson County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 1:26 PM EDT (17:26 UTC)
- Expired
- Apr 15, 2007, 2:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 1:40 PM EDT | HAIL 0.75 | Welcome, NC | PENNY SIZE HAIL REPORTED ON THE SOUTH SIDE OF WELCOME NC NEAR HIGHWAY 52. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 151726
SVRRAH
NCC057-151800-
/O.NEW.KRAH.SV.W.0040.070415T1726Z-070415T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
126 PM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 PM EDT
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF WELCOME...OR ABOUT 6 MILES
NORTHWEST OF LEXINGTON...MOVING NORTHEAST AT 30 MPH. PENNY SIZED
HAIL IS LIKELY WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELCOME AND MIDWAY AROUND 135 PM...
THOMASVILLE AROUND 150 PM...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3578 8036 3583 8039 3589 8039 3590 8036
3596 8037 3599 8033 3598 8022 3602 8021
3600 8005 3590 8005 3576 8033
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 151741
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
140 PM EDT SUN APR 15 2007
NCC057-151800-
/O.CON.KRAH.SV.W.0040.000000T0000Z-070415T1800Z/
DAVIDSON NC-
140 PM EDT SUN APR 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN DAVIDSON COUNTY...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WELCOME...OR ABOUT 7 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THOMASVILLE BY 150 PM EDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES VERY QUICKLY. IF A TORNADO IS
SPOTTED...OR IF A TORNADO WARNING IS ISSUED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
LAT...LON 3578 8036 3583 8039 3589 8039 3590 8036
3596 8037 3599 8033 3598 8022 3602 8021
3600 8005 3590 8005 3576 8033
$$
VINCENT000
WWUS52 KRAH 151756
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT SUN APR 15 2007
NCC057-151806-
/O.EXP.KRAH.SV.W.0040.000000T0000Z-070415T1800Z/
DAVIDSON NC-
156 PM EDT SUN APR 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON COUNTY
EXPIRES AT 200 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A
THREAT...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3578 8036 3583 8039 3589 8039 3590 8036
3596 8037 3599 8033 3598 8022 3602 8021
3600 8005 3590 8005 3576 8033
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:16 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 15, 1:16 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 116 PM EDT SUN APR 15 2007 .SHORT TERM /REST OF TODAY/... ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 149. HAVE ALSO RAISED TEMPERATURES AND DEWPOINTS FOR THE REST OF THE AFTERNOON. -GIH && .PREV DISCUSSION... /ISSUED 847 AM EDT SUN APR 15 2007/ SHORT TERM /REST OF TODAY/... ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 147... WHICH COVERS AREAS ROUGHLY EAST OF HIGHWAY 1. SO FAR THE MOST POTENT STORMS HAVE HELD JUST SOUTH OF OUR CWA... BUT DISCRETE CELLS CONTINUE TO INTENSIFY AND EXHIBIT STRONG ROTATION OVER SOUTH CAROLINA. INSTABILITY REMAINS MEAGER WITH MUCAPE OVER OUR SOUTHEAST SECTIONS STRUGGLING TOWARD 400 J/KG... AND EVEN THE OBSERVED 12Z MHX SOUNDING HAS JUST 200 J/KG LIFTING THE SURFACE PARCEL... BUT THE WIND FIELD IS TREMENDOUS WITH 60-70 KTS OF 0-6 KM SHEAR AND 0-1 KM STORM RELATIVE HELICITY OF 300-600 M2/S2. THIS SOUTHEAST PORTION OF THE CWA... WHERE SURFACE DEWPOINTS ARE IN THE UPPER 60S TO NEAR 70... WILL SEE THE STRONGEST RISK FOR A TORNADO IN THE NEXT SEVERAL HOURS. SHORT TERM POPS... TEMPERATURES/DEWPOINTS... AND WINDS HAVE ALREADY BEEN UPDATED TO REFLECT CURRENT CONDITIONS AND TRENDS. -GIH PREV DISCUSSION... /ISSUED 303 AM EDT SUN APR 15 2007/ SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... PRECIP EVENT WILL UNDERWAY ACROSS CENTRAL NC EARLY THIS MORNING AS SFC LOW BEGINS TO DEEPEN OVER THE SRN APPALACHIANS. MAIN WARM FRONT EXTENDS FROM NEAR WAKEFIELD VA TO NEAR GREENVILLE SC. REGIONAL RADAR MOSAIC SHOWS FURTHER ENHANCEMENT OF PRECIP SHIELD TO OUR SOUTH AND WEST AS THE AREA COMES UNDER GREATER DIFLUENCE IN ASSOCIATION WITH THE UPPER JET. COLUMBIA RADAR ALSO SHOWS A MESOLOW (WHICH HAS BEEN TRACKED ALL THE WAY FROM THE ALABAMA COAST) MOVING RAPIDLY NORTHEAST. THIS IS FURTHER ENHANCING THE PRECIP OVER THE REGION. NEEDLESS TO SAY...RAIN WILL CONTINUE ACROSS THE REGION THROUGH AT MID MORNING...BEFORE TAPERING OFF FROM WEST TO EAST AS SFC LOW DEEPENS AND MOVES OFF THE MID ATLANTIC COAST. WILL LET THE FLOOD WATCH RUN UNTIL ITS EXPIRATION AT 6 AM. RAINFALL TOTALS WILL LIKELY AVERAGE AROUND ONE INCH WITH LOCALLY HIGHER TOTALS OF 2 INCHES. REGARDING SVR WX THREAT...LIMITED INSTABILITY HAS HAMPERED THE THREAT ACROSS CENTRAL NC IN SPITE OF HIGH SHEAR AND STRONG LLJ. HIGHER DEWPOINTS IN THE LOW TO MID 60S WILL CONTINUE TO SURGE NORTH OVER THE NEXT SEVERAL HOURS AS THE SFC LOW STRENGTHENS AND MOVES INTO NC. HAVE NOTED SOME INTENSIFICATION OF STORMS OVER COASTAL SC. BEST SVR THREAT LOOKS TO REMAIN ALONG COASTAL SC AND EXTREME EASTERN NC WHERE BEST INSTABILITY WILL BE LOCATED. STORMS WILL LIKELY HAVE A HARD TIME MOVING INTO OUR CWA AS ONGOING RAIN IS FURTHER STABILIZING THE BOUNDARY LAYER. WILL CONTINUE TO MONITOR THE SITUATION HOWEVER CONSIDERING THE DYNAMIC NATURE OF THE SYSTEM. WE WILL LIKELY SEE A LULL IN PRECIP LATE THIS MORNING AS MAIN AREA OF CONVECTION MOVES OFFSHORE. FOCUS THEN TURNS TO THE MAIN LONGWAVE TROUGH. MODELS INDICATE A STRONG SHORTWAVE EMBEDDED IN THE TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE COLD CORE OF THE STORM AT UPPER LEVELS COMBINED WITH HEATING AT THE SFC WILL STEEPEN LAPSE RATES AND LEAD TO THE DEVELOPMENT OF SHOWERS AND SOME THUNDERSTORMS. SMALL HAIL WILL BE POSSIBLE IN ANY THUNDERSTORM AS FREEZING LEVELS AND WET BULB ZEROS DROP SIGNIFICANTLY THIS AFTERNOON. RAIN CHANCES WILL COME TO AN END BY LATE THIS EVENING AS THE TROUGH AXIS PROGRESSES EAST OF THE REGION. THE OTHER ISSUE FOR LATE THIS AFTERNOON WILL BE INCREASING WNW WINDS. WHILE THERE WILL BE SOMEWHAT OF A LULL IN WINDS THIS MORNING AND EARLY AFTERNOON AS SFC TROUGH REMAINS DRAPED ACROSS THE AREA...WINDS WILL PICK UP QUICKLY AFTER 21Z...ESPECIALLY IN THE SOUTH AND WEST AS PRESSURE GRADIENT TIGHTS AND COLD AIR ADVECTION KICKS IN. SUSTAINED WINDS OF 20 MPH WITH GUSTS TO 30-35 MPH ARE EXPECTED BY LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL STAY BREEZY ALL NIGHT BUT GUSTS SHOULD NOT BE AS HIGH WITH DIMINISHED NIGHTTIME MIXING. HOWEVER...IF NOCTURNAL INVERSION DOES NOT SETUP...GUSTS COULD BE HIGHER. THE COLD AIR ADVECTION WILL ALSO LEAD TO CHILLY OVERNIGHT LOWS IN THE UPPER 30S TO LOWER 40S. A COOL DAY IN STORE FOR MONDAY WITH DEEPLY AMPLIFIED TROUGH OVERHEAD. WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON DUE TO THE CONTINUED STRONG PRESSURE GRADIENT AND DEEP MIXING. FORECAST SOUNDINGS SHOW MIXING OCCURRING TO NEAR 750 MB WHERE 50 KTS OF WIND WILL BE PRESENT. SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER 40 MPH ARE ANTICIPATED. SOME GUSTS TO NEAR 50 MPH ARE NOT OUT OF THE QUESTION...ESPECIALLY OVER THE NW PIEDMONT. A WIND ADVISORY MAY BECOME NECESSARY. QUIET WEATHER WITH BELOW NORMAL TEMPS FOR MON NIGHT AND TUE. WINDS WILL BE BREEZY TUESDAY AFTERNOON BUT MUCH LESS THAN MONDAY. LONG TERM /WEDNESDAY THROUGH SATURDAY/... MEDIUM RANGE MODEL GUIDANCE FAIRLY CONSISTENT FROM 24 HOURS AGO. UPPER LEVEL WAVE IN THE SOUTHERN STREAM PASSES TO OUR SOUTH WED NIGHT AS IT BEGINS TO SHEAR APART IN MID/UPPER LEVEL CONFLUENT FLOW. UPPER LEVEL WAVE IN NORTHERN STREAM DIVES SEWD INTO CENTRAL NC ON THU. DECENT MID LEVEL LAPSE RATES COUPLED WITH SOME INSOLATION MAY BE ENOUGH TO TRIGGER ISOLATED/SCATTERED SHOWERS/LOW TOP T-STORMS THU AFTERNOON. QUESTION REMAINS HOW MUCH MOISTURE SYSTEM WILL HAVE TO WORK WITH IN DEEP W-NW FLOW. FOR NOW WILL MAINTAIN SLIGHT CHANCE POP BUT LATER FORECAST MAY NEED TO INCREASE POP IF GUIDANCE REMAINS CONSISTENT. TEMPS WILL CONTINUE TO AVERAGE BELOW NORMAL DUE TO PRESENCE OF UPPER LEVEL TROUGH. THIS FEATURE PROGGED TO LIFT N-NE FRI INTO SAT. THUS SHOULD SEE TEMPS BEGIN TO RECOVER TO NEAR NORMAL LEVELS BY SAT. AVIATION /06Z-06Z/... A DEEPENING SURFACE LOW WILL RESULT IN VEERING WINDS ACROSS CENTRAL NC TODAY. MOST LOCALES WILL SEE A STEADY SLY WIND THIS MORNING VEERING TO THE SW AROUND MID DAY AS THE LOW BEGINS TO LIFT TO THE N-NE. THIS LOW PROGGED TO STRENGTHEN THIS AFTERNOON PLUS A SURFACE FRONT WILL SWEEP ACROSS THE REGION. THUS...SURFACE WINDS WILL VEER LATE THIS AFTERNOON TO THE W-NW AND INCREASE TO BETWEEN 15 AND 20 KTS WITH GUSTS AROUND 30KTS PROBABLE. WINDS WILL LIKELY REMAIN 15KT OVERNIGHT BUT JUST ABOVE SURFACE...WIND SPEEDS AROUND 45KT EXPECTED. THIS MAY RESULT IN GUSTS BETWEEN 25-30KTS NEAR THE SURFACE IF LOW LEVEL INVERSION DOES NOT SET-UP. SINCE COUNTING ON A WEAK INVERSION...MENTIONED LLWS LAST FEW HOURS OF TAF PERIOD. CEILINGS VARY BETWEEN MVFR TO IFR EARLY THIS MORNING BUT SHOULD BECOME PREDOMINANTLY VFR BY EARLY AFTERNOON AS DRIER AIR WORKS INTO THE LOW LEVELS. EXPECT WIDESPREAD SHOWERS/ISOLATED THUNDER TO EXIT AREA BY 15-17Z. POTENTIAL FOR SCATTERED CONVECTION BETWEEN 19-01Z AS UPPER LEVEL SYSTEM SWINGS ACROSS REGION. DUE TO COLDER TEMPS ALOFT...THESE CONVECTIVE CELLS WILL HAVE POTENTIAL TO PRODUCE HAIL. CLOUDS SHOULD DISSIPATE THIS EVENING AS DRIER AIR WORKS ITS WAY THROUGH THE ENTIRE COLUMN. LOOKING AHEAD TO MONDAY...LARGE PRESSURE GRADIENT BETWEEN A DEEP LOW OVER SOUTHERN NEW ENGLAND AND A HIGH OVER THE LOWER MS VALLEY WILL CAUSE WINDY CONDITIONS OVER CENTRAL NC. EXPECT SUSTAINED SURFACE WINDS 20-30KTS WITH GUSTS 40-45KTS POSSIBLE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD
Hazardous weather outlook, Apr 15, 1:12 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 112 PM EDT SUN APR 15 2007 NCZ078-085-086-088-089-160945- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 112 PM EDT SUN APR 15 2007 ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>011-021>028-038>043-073>077-083-084-160945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 112 PM EDT SUN APR 15 2007 ...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA THIS AFTERNOON THROUGH EARLY EVENING. ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Special weather statement, Apr 15, 9:39 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 939 AM EDT SUN APR 15 2007 NCZ085-086-151445- HOKE-SCOTLAND- 939 AM EDT SUN APR 15 2007 ...STRONG THUNDERSTORM WILL MOVE ACROSS HOKE AND SCOTLAND COUNTIES THROUGH 1045 AM EDT... AT 939 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF GIBSON...OR ABOUT 5 MILES SOUTHWEST OF BENNETTSVILLE...MOVING NORTHEAST AT 65 MPH. THE STRONG THUNDERSTORM WILL BE NEAR GIBSON AROUND 950 AM EDT... LAURINBURG AROUND 955 AM EDT...WAGRAM AROUND 1005 AM EDT...BOWMORE AROUND 1010 AM EDT...SILVER CITY AROUND 1015 AM EDT. GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME DOWNED TREE LIMBS WILL BE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
Special weather statement, Apr 15, 9:40 AM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 940 AM EDT SUN APR 15 2007 NCZ026>028-042>043-078-085-086-088-089-151440- CUMBERLAND-EDGECOMBE-FRANKLIN-HOKE-JOHNSTON-NASH-SAMPSON-SCOTLAND- WAYNE-WILSON- 940 AM EDT SUN APR 15 2007 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM THIS AFTERNOON... SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST ACROSS THE AREA THIS MORNING. STORMS LOCATED OVER JOHNSTON COUNTY IN THE SMITHFIELD AREA WILL MOVE RAPIDLY NORTHEAST...REACHING WILSON... NASHVILLE AND ROCKY MOUNT BY 1030 AM THIS MORNING. STRONG GUSTY WINDS CAN BE EXPECTED AS THESE SHOWERS AND STORMS MOVE THROUGH. SEEK SHELTER INDOORS IF THUNDER IS HEARD. CONDITIONS ARE FAVORABLE FOR TORNADOES TO DEVELOP QUICKLY TODAY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION. 13
Special weather statement, Apr 15, 10:32 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1032 AM EDT SUN APR 15 2007 NCZ074>076-084>086-151530- HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND- 1032 AM EDT SUN APR 15 2007 ...SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY ACROSS RICHMOND...LEE...MOORE...MONTGOMERY...HOKE AND SCOTLAND COUNTIES THROUGH 1130 AM EDT... THESE SHOWERS AND STORMS ARE MOVING VERY RAPIDLY...AROUND 65 MPH...NORTHEAST AND WILL BE ACCOMPANIED BY STRONG GUSTY WINDS. CONDITIONS ARE FAVORABLE FOR STRONGER...DAMAGING WINDS AND POSSIBLY TORNADOES. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...ELLERBE...RAEFORD... SOUTHERN PINES....CARTHAGE...ROBBINS AND SANFORD. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION. 13
Special weather statement, Apr 15, 11:18 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1118 AM EDT SUN APR 15 2007 NCZ077-088-151615- CUMBERLAND-HARNETT- 1118 AM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND CUMBERLAND COUNTIES THROUGH 1215 PM EDT... AT 1116 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING RAPIDLY NORTHEAST INTO SOUTHERN HARNETT AND NORTHWEST CUMBERLAND COUNTIES. THESE STORMS WERE MOVING NORTHEAST NEAR 70 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... FORT BRAGG...LILLINGTON...ANGIER...AND...COATS. STRONG GUSTY WINDS UP TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 300 PM. CONDITIONS ARE FAVORABLE FOR TORNADOES TO DEVELOP AND THEY CAN DEVELOP VERY RAPIDLY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. 13
Special weather statement, Apr 15, 11:48 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1148 AM EDT SUN APR 15 2007 NCZ041-042-151615- JOHNSTON-WAKE- 1148 AM EDT SUN APR 15 2007 ...HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS WILL MOVE ACROSS WAKE AND JOHNSTON COUNTIES THROUGH 1215 PM EDT... AT 1148 AM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS OVER COATS CROSSROADS...OR ABOUT 11 MILES NORTHWEST OF SMITHFIELD...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CLAYTON... FLOWERS...LINWOOD...AND...EMIT. GUSTY WINDS OF 35 TO 45 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE SHOWERS AND STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 300 PM. CONDITIONS ARE FAVORABLE FOR TORNADOES TO DEVELOP AND THEY CAN DEVELOP VERY RAPIDLY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. VINCENT
Special weather statement, Apr 15, 1:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT SUN APR 15 2007 NCZ038-151745- DAVIDSON- 111 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 145 PM EDT... AT 111 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF LEXINGTON...OR ABOUT 8 MILES SOUTHEAST OF MOCKSVILLE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WELCOME AROUND 125 PM EDT... THOMASVILLE AROUND 140 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:07 AM EDT | Severe Thunderstorm Warning | RAH | Stanly | 23 min |
| Apr 15, 9:51 AM EDT | Severe Thunderstorm Warning | RAH | Alamance | 39 min |
| Apr 15, 10:10 AM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 27 min |
| Apr 15, 10:59 AM EDT | Severe Thunderstorm Warning | RAH | Hoke | 31 min |
| Apr 15, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 15 min |
| Apr 15, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 45 min |
| Apr 15, 2:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Apr 15, 2:06 PM EDT | Tornado Warning | RAH | Harnett | 24 min |
| Apr 15, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 49 min |
| Apr 15, 2:28 PM EDT | Tornado Warning | RAH | Harnett | 15 min |
| Apr 15, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 25 min |
| Apr 15, 2:36 PM EDT | Tornado Warning | RAH | Johnston, Wake | 24 min |
| Apr 15, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 50 min |
| Apr 15, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 35 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 37 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 15, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Apr 15, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 24 min |
| Apr 15, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 40 min |
| Apr 15, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 34 min |
| Apr 15, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 53 min |
| Apr 15, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
| Apr 15, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 33 min |
| Apr 15, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
| Apr 15, 3:55 PM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Apr 15, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Apr 15, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 67 min |
| Apr 15, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 48 min |
| Apr 15, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 34 min |
| Apr 15, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
| Apr 15, 7:16 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 34 min |
| Apr 15, 7:47 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.